Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taking xolair. Feel bloated and weight gain. Have Cronic Uticaria. Guide?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6587 Questions
I just starting taking xolair 2 weeks ago and Im I got 150 for my first injection and I feel like Im so bloated and gaining weight although my dr says he has over 150 patients on it and not one of them has gained weight. I eat extremely healthy and exercise alot daily. I have Cronic Uticaria and this drug has done wonders for me after 5 years of suffering so I hope this bloat subsides? Its making me crazy. I just checked my thyroid so well see the results but I dont think its that but maybe. Can someone give me guidance. I am normally 100-105 and do not want to gain weight. does the drug do it on it own or is this me?
Posted Mon, 15 Jul 2013 in Medicines and Side Effects
Answered by Dr. Pavan Kumar Gupta 2 hours later
Xolair ( OMALIZUMAB) belongs to the class of monoclonal antibodies and it blocks the action of IgE in the body which is responsible for allergic reaction.
There are various side effects of this medicine which include serious ones like wheezing,swelling of tongue or face,severe itching etc and mild and less serious side effects  like pain,muscle and joint pain,headache,tiredness etc but it doesn't cause bloating or increase in weight of the person.
Your symptoms may be there because of some other medicine like steroids or may be because of increased intake of greasy or oily food.
Please check with your doctor and ask if any of the medicine,which has been recently introduced,can cause this.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor